Thunderstorm Wind, Essex
- When
- July 10, 12:45 PM EST
- Where
- Essex County, Willsboro
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.367, -73.400
Thunderstorms developed in an unstable airmass ahead of a surface trough during the afternoon and evening hours. Trees and power lines were blown down with some damage to houses.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Thunderstorms developed in an unstable airmass ahead of a surface trough during the afternoon and evening hours. Trees and power lines were blown down with some damage to houses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 10, 10:13 AM EST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1113 AM EDT TUE JUL 10 2001 BATCH OF SHOWERS/TSTMS NOVG ACROSS NORTHERN VT AND THE SOUTHERN CHAMPLAIN VLY ATTM...WITH AN ISOLATED TSTM IN SRN ST LAWRENCE COUNTY...WITH SKIES THEN BECOMING PARTLY SUNNY. HOWEVER...BUFKIT SOUNDINGS FOR LATER THIS AFTERNOON STILL SHOWING AIRMASS ACROSS THE AREA UNSTABLE WITH CAPES IN THE 500-1000 J/KG RANGE...SO CANNOT RULE OUT A CHC OF A LATE DAY SHOWER OR TSTM AFTER THIS FIRST BATCH LATE THIS MORNING HAS ENDED. ALSO...HAVE SOME CONCERN WITH SHRTWV JUST NORTH OF MICHIGAN ATTM DROPPING SEWD WHICH WILL AID IN ANY TSTM DEVELOPMENT LATE IN THE DAY AND EARLY TONIGHT. SPC STILL HAS AREA IN A SLIGHT RISK FOR SEVERE TSTMS TODAY...SO WILL KEEP ENHANCED WORDING OF GUSTY WINDS AND POSSIBLE HAIL IN THE ZONE FORECASTS FOR THE REST OF TODAY. HAVE CUT BACK POPS TO 50 PERCENT FOR THE REST OF TODAY. OTRW...NO CHGS TO THE REMAINDER OF THE FCST. .BTV...NONE. WGH
NYZ027-028-030-031-034-035-VTZ001>012-102300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1254 PM EDT TUE JUL 10 2001 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR CENTRAL AND NORTHERN VERMONT AND MOST OF NORTHERN NEW YORK UNTIL 7 PM... SEVERE THUNDERSTORM WATCH #537 INCLUDES ALL COUNTIES IN CENTRAL AND NORTHERN VERMONT AS WELL AS FRANKLIN...CLINTON AND ESSEX COUNTIES IN NEW YORK. AT 1245 PM...THUNDERSTORMS WERE DEVELOPING WITHIN 50 MILES OF THE CANADIAN BORDER AHEAD OF A COLD FRONT MOVING SLOWLY SOUTHEASTWARD AND SPREADING THE THUNDERSTORMS THROUGHOUT THE REST OF THE WATCH AREA DURING THE AFTERNOON. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND LARGE HAIL. POTENTIALLY DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY RAINS ARE LIKELY TO ACCOMPANY ALL THUNDERSTORMS AS WELL. IT IS ESSENTIAL THAT YOU MONITOR NOAA WEATHER RADIO OR LOCAL RADIO STATIONS FOR THE LATEST FORECASTS AND POSSIBLE WARNINGS. ALSO...KEEP A CONTINUOUS WATCH TO THE SKY AND AT FIRST SIGNS OF THREATENING WEATHER...SEEK SAFE SHELTER INSIDE A ENCLOSED...STURDY BUILDING OR VEHICLE.
The Burlington radar (KCXX), 25 km away, was scanning. The volume nearest the first event began at 17:46 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2001Every state in 2001This day in weather historyWarnings in New York, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261953, 5261954.